Considerations on partially identified regression models
Motivated by Manski and Tamer (2002) and especially their partial identification anal- ysis of the regression model where one covariate is only interval-measured, we offer several contributions. Manski and Tamer (2002) propose two estimation approaches in this context, focussing on general results. The modified minimum distance (MMD) estimates the true identified set and the modified method of moments (MMM) a superset. Our first contri- bution is to characterize the true identified set and the superset. Second, we complete and extend the Monte Carlo study of Manski and Tamer (2002). We present benchmark results using the exact functional form for the expectation of the dependent variable conditional on observables to compare with results using its nonparametric estimates, and illustrate the superiority of MMD over MMM. For MMD, we propose a simple shortcut for estimation.
|Date of creation:||2012|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: +33 3 68 85 20 69
Fax: +33 3 68 85 20 70
Web page: http://www.beta-umr7522.fr/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Markus Fr�lich, 2006. "Non-parametric regression for binary dependent variables," Econometrics Journal, Royal Economic Society, vol. 9(3), pages 511-540, November.
- Christian Bontemps & Thierry Magnac & Eric Maurin, 2011.
"Set identified linear models,"
CeMMAP working papers
CWP13/11, Centre for Microdata Methods and Practice, Institute for Fiscal Studies.
- Bontemps, Christian & Magnac, Thierry & Maurin, Eric, 2007. "Set Identified Linear Models," IDEI Working Papers 494, Institut d'Économie Industrielle (IDEI), Toulouse.
- Bontemps, Christian & Magnac, Thierry & Maurin, Eric, 2009. "Set Identified Linear Models," TSE Working Papers 09-090, Toulouse School of Economics (TSE).
- Beresteanu, Arie & Molinari, Francesca, 2006.
"Asymptotic Properties for a Class of Partially Identified Models,"
06-04, Duke University, Department of Economics.
- Arie Beresteanu & Francesca Molinari, 2008. "Asymptotic Properties for a Class of Partially Identified Models," Econometrica, Econometric Society, vol. 76(4), pages 763-814, 07.
- Arie Beresteanu & Francesca Molinari, 2006. "Asymptotic properties for a class of partially identified models," CeMMAP working papers CWP10/06, Centre for Microdata Methods and Practice, Institute for Fiscal Studies.
- Beresteanu, Arie & Molinari, Francesca, 2006. "Asymptotic Properties for a Class of Partially Identified Models," Working Papers 06-07, Cornell University, Center for Analytic Economics.
When requesting a correction, please mention this item's handle: RePEc:ulp:sbbeta:2012-07. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.